Cases reported "Eosinophilia"

Filter by keywords:



Filtering documents. Please wait...

1/64. Eosinophilic pustular folliculitis in infancy: report of two new cases.

    Eosinophilic pustular folliculitis (EPF) is a cutaneous inflammatory follicular disorder of unknown etiology. The diagnosis is made on the basis of clinical and histopathologic features. We describe two patients who had recurrent episodes of pruritic follicular papular and pustular lesions on the face, extremities, and trunk. The eruptions lasted for 1 month with intermittent remissions. Laboratory tests disclosed no infectious or parasitic etiology in patient 2. In patient 1 we isolated methicillin-resistant staphylococcus aureus in a blood culture. He had sepsis with lung and liver involvement. EPF is a self-limited dermatosis. On occasion, skin lesions may become superinfected, resulting in localized pyoderma or rarely systemic infection (sepsis). Histologically both of our patients showed a moderate mixed inflammatory infiltrate with numerous eosinophils centered around hair follicles. Their lesions responded well to topical corticosteroids.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

2/64. Polyangiitis overlap syndrome with eosinophilia associated with an elevated serum level of major basic protein.

    Polyangiitis overlap syndrome is a new disease entity and the reported cases in the literature are still limited. We describe a female patient presenting with finger ulcers, skin eruptions, pleural effusion, interstitial pneumonia and eosinophilia. skin biopsy showed systemic small-sized angiitis and thrombosis. She was diagnosed as having polyangiitis overlap syndrome and was successfully then treated with corticosteroid. It is also of interest that the disease activity was correlated with the number of eosinophils in peripheral blood. The measurement of the serum level of major basic protein released from eosinophils functioning as a coagulant indicated the possible association of eosinophilia with thrombosis and polyangiitis.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

3/64. Eosinophilic spongiosis in association with bullous pemphigoid and chronic lymphocytic leukaemia.

    We report the onset of an unusual blistering eruption following a diagnosis of B-cell chronic lymphocytic leukaemia (CLL). The histology consistently showed eosinophilic spongiosis, but the diagnosis of bullous pemphigoid was only confirmed after 13 years by repeated immunofluorescence studies. The occurrence of subepidermal blistering diseases in association with B-cell lymphoproliferative disorders is rare; a recent study showed that the majority of these cases are epidermolysis bullosa acquisita, confirmed by immunological studies. Only two cases of immunofluorescence-proven bullous pemphigoid in association with CLL have been previously reported.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

4/64. Persistent peripheral eosinophilia and cutaneous non-Hodgkin's lymphoma: a case report and review of the literature.

    Peripheral eosinophilia can be the presenting sign in many cutaneous diseases but is often missed as a marker of a serious undiagnosed underlying disease such as atopic dermatitis, urticaria, drug eruption, bullous pemphigoid, inflammatory bowel disease, helminthic infection, churg-strauss syndrome, rheumatoid arthritis, or lymphoma. We report a case of non-Hodgkin's lymphoma presenting as persistent eosinophilia with a diffuse nodular cutaneous eruption.
- - - - - - - - - -
ranking = 2
keywords = eruption
(Clic here for more details about this article)

5/64. A case report of olanzapine-induced hypersensitivity syndrome.

    hypersensitivity syndrome is defined as a drug-induced complex of symptoms consisting of fever, rash, and internal organ involvement. The hypersensitivity syndrome is well recognized as being caused by anticonvulsants. Olanzapine is an atypical antipsychotic agent whose side effects include sedation, weight gain, and increased creatinine kinase and transaminase levels. To date, there have been no reports of hypersensitivity syndrome related to this drug. A 34-year-old man developed a severe generalized pruritic skin eruption, fever, eosinophilia, and toxic hepatitis 60 days after ingestion of olanzapine. After termination of olanzapine treatment, the fever resolved, the skin rash was reduced, eosinophil count was reduced to normal, and the transaminase levels were markedly reduced. Clinical features and the results of skin and liver biopsies indicated that the patient developed hypersensitivity syndrome caused by olanzapine.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

6/64. Neonatal eosinophilic pustular folliculitis.

    Eosinophilic pustular folliculitis (EPF) of infancy is a rare disorder which may begin in the neonatal period and cause considerable parental anxiety. It must be distinguished from other causes of a pustular eruption in neonates, including infection and erythema toxicum neonatorum, and rare disorders such as transient neonatal pustular melanosis, infantile acropustulosis and Langerhans' cell histiocytosis. skin smears and occasionally skin biopsy may be necessary to reach a diagnosis. We report a case of a Caucasian child with an unusually early onset of EPF in the first day of life. We wish to emphasize the importance of recognizing this self-limiting condition in order to prevent inappropriate antimicrobial treatment.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

7/64. Eosinophilic pustular eruption associated with transdermal fentanyl.

    A 70-year-old man developed a widespread eruption of sterile pustules on normal skin, mainly on the trunk, face and base of the limbs, 2 days after application of a fentanyl-transdermal therapeutic system (fentanyl-TTS) patch. The eruption was not accompanied by fever. The main histopathological finding was an intraepidermal pustule filled almost exclusively with eosinophils. Suspension of the fentanyl-TTS led to rapid and definitive spontaneous regression of the pustules in about 10 days. A similar pustular reaction related temporally to fentanyl-TTS administration had appeared several weeks before the current eruption.
- - - - - - - - - -
ranking = 7
keywords = eruption
(Clic here for more details about this article)

8/64. Eosinophilic cellulitis (Wells' syndrome) successfully treated with low-dose cyclosporine.

    Eosinophilic cellulitis (Wells'syndrome) is an uncommon skin disorder. We report two adult male patients who had recurrent erythematous plaques and a nodular lesion on the abdomen. The histopathologic feature of their skin biopsies similarly indicated a marked infiltrate of eosinophils in the dermis with the fashion of "flame figures". One of the patients demonstrated blood eosinophilia. Given the clinicohistological findings, the patients fulfilled the criteria for the diagnosis of eosinophilic cellulitis. The skin lesions remained refractory to medications such as corticosteroids, sulfones, antihistamines, and minocycline. Considering the beneficial effect of cyclosporine in the treatment of eosinophilia-associated dermatoses, we speculated that eosinophilic cellulitis might respond to cyclosporine therapy. Thus, each of the two patients was given cyclosporine (microemulsion formulation) at a daily dose of 1.25 or 2.5 mg/kg, i.e., 100 or 200 mg, respectively. Complete remission of the skin eruptions was obtained in both patients during a 3- or 4-week period of treatment. No side effects were observed. Neither of the patients experienced relapse of the disease at least over 10 months after the discontinuation of the cyclosporine therapy. We suggest that administration of low-dose cyclosporine be a safe and useful therapeutic option in patients with eosinophilic cellulitis.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

9/64. phenytoin hypersensitivity syndrome.

    phenytoin hypersensitivity syndrome (PHS) is a rare, and important entity characterized by rash, fever, lymphadenopathy, leukocytosis with atypical lymphocytes, eosinophilia and associated hepatitis. In this article, we present the clinical, laboratory and histopathologic results of 5 cases of PHS. In therapy, pheyntoin was stopped and sodium valproate (10-20 mg/kg day) was started. Additionally, prednisolone was given in two patients who had not resolved eruption with conservative therapy.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

10/64. Hepatic involvement of visceral larva migrans due to toxocara canis: a case report--CT and MR findings.

    Imaging findings of hepatic lesions of visceral larva migrans are reported. A 44-year-old man presented with chills, eruptions, marked leukocytosis (31,400/microlitter), and eosinophilia (eosinophil, 72%). Multiple liver nodules were detected as low-density lesions on computed tomography (CT). They were visualized as high signal intensity lesions on T2-weighted, and as low signal intensity lesions on T1-weighted magnetic resonance imaging (MRI). The patient was diagnosed as having visceral larva migrans due to toxocara canis, by Toxocara immnoserological test. After antihelmintic therapy, multiple liver nodules disappeared on CT. We consider that the differential diagnosis of multiple liver nodules should include visceral larva migrans.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)
| Next ->


Leave a message about 'Eosinophilia'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.